Alert archive / Mississippi / Freeze Warnings in 2019
Freeze Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Nov 11, 2019, 3:36 AM CST for 21 counties in Mississippi; 7 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Nov 12, 2019, 12:00 AM CST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 3:36 AM CST (09:36 UTC)
- In effect from
- Nov 12, 2019, 12:00 AM CST
- Expired
- Nov 13, 2019, 10:00 AM CST
- In force
- 34 hr
- Issued by
- NWS Jackson, MS
All 30 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Lowndes County, MS, Montgomery County, MS, Noxubee County, MS, Oktibbeha County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 10, 11:45 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 10, 11:45 PM CST, 3 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1145 PM CST Sun Nov 10 2019 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: VFR conditions wl prevail through 20Z Monday. After 20Z a strong cold front will begin moving in from the nw and bring widespread -RA, gusty nw winds, and reduced flying conditions. Conditions will drop to MVFR and occasionally IFR with gusts to 30kts in the wake of the front as it moves se through the area overnight. /22/ && .DISCUSSION... Zonal flow through the base of a mean longwave trough draped across the northern CONUS will continue across the Gulf Coast states tonight. At the surface, a sharp arctic cold front over the Central Plains is progged to be pushing into northern Arkansas by daybreak. High clouds embedded within the aforementioned zonal flow are forecast to increase in coverage through the overnight which will help keep temperatures around 10 degrees warmer compared to this morning's lows. Temperatures have dropped quickly ahead of the advancing clouds, however, and overnight lows were adjusted down a degree in turn. Otherwise, the ongoing forecast remains on track and no other changes were needed. /TW/ Prior discussion below: Tonight and Monday: Though dry weather will continue through tonight, changes are already underway as a potent storm system begins to build over the central CONUS. The surface high which has helped maintain quiet and colder weather over the past couple days is now shifting eastward, with southerly flow now increasing across the region. The sky is still relatively clear this afternoon, but high clouds are increasing across the northern portion of the area. As the mid and lower levels of the atmosphere continue to moisten, a more pronounced increase in clouds will occur overnight. There is also some potential for a brief period of advection fog sneaking into the Pine Belt area around daybreak, though confidence in this is too low to include in the forecast at this point. Ahead of the front, rain will approach the ArkLaMiss Delta during the morning hours Monday. For the areas still ahead of the rain, it will likely be a relatively warmer day (similar to today) given the surge of warm advection just ahead of the front. By the afternoon hours, coverage of rain will increase more substantially across the area. Though much of this rain will be more stratiform in nature, limited elevated instability may make it more showery at times, and rather respectable rainfall amounts of around an inch are possible. The cold front will begin to enter the Delta by late afternoon/early evening, with gusty northerly winds resulting from a tightening pressure gradient hastening a quick drop in temperatures. /DL/ Monday night through the remainder of the week: A highly impactful arctic air outbreak continues to be expected for the Monday night through Tuesday night time frame with record-breaking cold temperatures forecast. Concerning winter weather potential: An arctic frontal passage Monday night will be accompanied by rain potentially changing to a light mix of sleet/freezing rain prior to ending. Typically, cold air following rain scenarios such as the one expected do not pose much in the way of impacts, especially so early in the cool season due to the preceding mild weather, but this is an especially cold airmass and it may overachieve in terms of cooling the column sufficiently for a brief change-over. If this does indeed happen, the latest SREF/HREF/WPC guidance point to the potential for either sleet or freezing rain as the mid level warm layer would not support much in the way of -SN potential, although a few light snow grains could certainly develop in the very cold lowest level. If any freezing rain develops, would not expect it to accumulate on any paved surfaces given preceding warmth and brief period of FZRA, but could see some very light accretion on elevated objects such as tree limbs. Perhaps the more likely scenario is that a brief period of sleet could occur given the intensity of the cold air and sufficient cold layer depth for liquid to refreeze just above the ground per discussion with WPC earlier. Concerning the cold and wind: Expect any precipitation to end quickly early Tuesday morning with strong gradient winds persisting as much colder air continues to surge southward. This scenario is extremely unusual for so early in the cool season. Not only are we are concerned with the threat to the growing season, but there is even some concern that this cold event could pose a threat to life and property in northern portions of the ArkLaMiss. The combination of wind and cold Tuesday morning could send wind chill readings well into the teens, while high temperatures struggle to rise through the 30s in the afternoon. As we go into Tuesday night, with high pressure settling more firmly over the forecast area, we expect the wind to drop off enough so that lows fall well into the 20s, and possibly even the upper teens over north central MS. For now, will keep messaging simple and maintained through the HWO/graphics. As we go through the remainder of the week, expect moderating temperatures, but readings will continue to be significantly below average for the most part. Increasing moisture along the Gulf coast baroclinic zone could support some light rain development later in the week, but this potential has diminished somewhat compared to previous days. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 46 72 30 38 / 0 62 99 18 Meridian 44 71 32 39 / 0 37 96 34 Vicksburg 48 73 29 37 / 0 82 99 9 Hattiesburg 44 72 37 43 / 0 24 93 45 Natchez 48 73 31 39 / 0 52 98 17 Greenville 46 64 25 35 / 1 100 96 2 Greenwood 48 66 25 36 / 0 91 98 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/DL/22/EC
Hazardous weather outlook, Nov 10, 4:16 PM CST, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 416 PM CST Sun Nov 10 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112230- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 416 PM CST Sun Nov 10 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday Arctic air will surge southward into the ArkLaMiss region Monday night and bring highly impactful weather. Strong northerly winds behind the cold front could gust up to 35 mph in the Delta region Monday night into Tuesday. These winds will make for difficult travel and could raise concerns for falling tree limbs, and will likely result in very cold wind chill readings, especially Tuesday morning. As we go through Tuesday night, a signficant, long duration freeze is expected. Record low temperatures will be likely as readings fall into the lower 20s over much of the outlook area, with even a few readings in the upper teens over north central Mississippi. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:36 AM CST | Freeze Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 7 hr |
| Nov 11, 3:36 AM CST | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 38 hr |
| Nov 11, 10:51 AM CST | Freeze Warning | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 20 more | 47 hr |
Nearby
Freeze Warnings in Mississippi, 2019Freeze Warnings in Louisiana, 2019Freeze Warnings in Arkansas, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.